Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

Lortab addiction

my dh is addicted to lortabs. We went 2 days without and was about to jump out of his skin and in pain from the muscle cramps. He says he wants to stop. But today he went and got 2 from his sister "just to make the pain bearable" Says he didn't even get the high feeling from them, just the pain stopped. He says no more, and of course i say BS. He can't do this on his own. I am giving him 2 weeks just to let him prove to himself he can't do it, then it's a detox program somewhere inpatient or I'm leaving. He has lost 40 lbs. This has been going on a while and he thought he was hiding it but I knew. Just not to the extent at it was so bad. Anyone been thru this? I'm really against methadone or suboxone treatment, that just seems to replace one drug for another but maybe someone has more info?

Answer Question
 
Anonymous

Asked by Anonymous at 9:35 PM on Jun. 29, 2009 in Health

Answers (3)
  • he isnt "in pain " he is getting the high
    tell the dr get him help or that is all he will do
    he will keep taking them
    hell if you have to call the cops on his sister for dispensing a controled drug she is not a pharmisist i assume she legally can go to jail for doing that
    Anonymous

    Answer by Anonymous at 9:39 PM on Jun. 29, 2009

  • If he is going to quit using them, he needs to start taking halves, and then slowly get off of them. Do NOT go cold turkey, as this will cause the problem to be MUCH worse. Loratab addiction is a physical addiction, and you need to be careful when coming off of them. Two years ago I hurt my back very badly and was prescribed them for several months (about 5). I stopped taking them one day and was in a LOT of pain. My doc had to slowly pull me off them bc I was physically addicted. If he doesn't want to quit, then rehab may be necessary. You can msg me if you have any questions.. I hope it all works out!
    Emuu

    Answer by Emuu at 10:02 PM on Jun. 29, 2009

  • Doctors need to come up with different medications for those in pain,something that won't cause addiction.. I have seen first hand what these stupid damn pills can do to people and it pisses me off.
    MarGeee

    Answer by MarGeee at 10:14 PM on Jun. 29, 2009

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.